Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 17, 2007, 12:14 PM CDT. It was in force for 105 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 12:14 PM CDT (17:14 UTC)
- Expired
- Oct 30, 2007, 5:30 AM CDT
- In force
- 105 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 29 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 9:35 PM CDT | HEAVY RAIN 0 | Juana Diaz, PR | HEAVY RAINS ACROSS BARRIO PIEDRA GUZA CAUSED URBAN AND STREET FLOODING DUE TO POOR DRAINAGE AREAS WHERE THE FLOW OF THE RAINFALL WAS BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 171714
FFWSJU
PRC093-121-125-172015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
114 PM AST TUE JUL 17 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MARICAO
SABANA GRANDE
SAN GERMAN
* UNTIL 415 PM AST
* AT 106 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM OVER THE FOOTHILLS NORTHEAST OF SAN GERMAN CITY
IN THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED MUNICIPALITIES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...ROADS...AS WELL AS LAND ALONG THE BANKS OF
CREEKS AND STREAMS.
FLOOD WATERS WILL MOVE DOWN THE RIO CUPEYES AND RIO ROSARIO INTO
THE RIO GUANAJIBO FROM NORTHEAST OF SAN GERMAN DOWNSTREAM. HEAVY
RAINS ARE EXPECTED TO CAUSE A RAPID RISE IN THIS RIVER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
LAT...LON 1817 6700 1808 6698 1809 6712 1815 6711
$$
SNELL1 follow-up statement
000
WGCA52 TJSJ 300733
FFWSJU
PRC009-015-035-043-057-073-075-107-109-123-133-149-301030-
/O.NEW.TJSJ.FF.W.0045.071030T0729Z-071030T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
329 AM AST TUE OCT 30 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COAMO
CAYEY
AIBONITO
JAYUYA
OROCOVIS
VILLALBA
ARROYO
PATILLAS
GUAYAMA
JUANA DIAZ
SALINAS
SANTA ISABEL
* UNTIL 630 AM AST
* AT 325 AM AST...DOPPLER WEATHER RADAR INDICATED A LARGE AREA OF
HEAVY RAINFALL ACROSS THESE MUNICIPALITIES OF PUERTO RICO. DUE TO
HEAVY RAINFALL ACROSS THIS AREA THE PAST FEW DAYS...AND ADDITIONAL
HEAVY RAINFALL EXPECTED THROUGH THE REST OF THE MORNING HOURS...A
FLASH FLOOD WARNING HAS BEEN ISSUED FOR SOUTHERN AND SOUTHEASTERN
PUERTO RICO THROUGH 630 AM AST THIS MORNING. IN ADDITION...MUDSLIDES
CAN BE EXPECTED IN AREAS OF STEEP TERRAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLALBA...
VAZQUEZ...LUIS LLORENS TORRES...LOS LLANOS...JUANA DIAZ...
GUAYABAL...COAMO...CAYEY AND AIBONITO
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1817 6656 1812 6605 1795 6607 1798 6653
TIME...MOT...LOC 0729Z 180DEG 0KT 1803 6624
$$
FIGUEROAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 11:31 AM CDT, 43 minutes earlier.
Area forecast discussion, Jul 17, 11:31 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1231 PM AST TUE JUL 17 2007 .UPDATE...STRONG CONVECTION HAS DEVELOPED OVER PUERTO RICO AND DOWNSTREAM OF CULEBRA...EVEN AS IT HAS BEEN GROWING VIGOROUSLY OVER THE ATLANTIC. FORECAST WAS UPDATED TO SHOW STRONGER RAIN CHANCES NOW BLOOMING INTO REALITY. ALSO AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR RAINS THAT WILL LIKELY PRODUCE MANY FLOODED ROADS AND STREAMS IN EAST CENTRAL PUERTO RICO. YET ANOTHER MAY NEED TO BE ISSUED SOON FOR SOUTHWESTERN PUERTO RICO. SOME RIVERS WERE WITHIN 14 INCHES OF FLOOD STAGE AT THIS WRITING. THE PRECIPITABLE WATER IS STILL OVER 2 INCHES AND THERE IS WEAK BUT FAVORABLE DIVERGENCE ALOFT OVER EAST CENTRAL PUERTO RICO. THE DRY AIR HAS MOVED INTO THE SOUTHEASTERN CARIBBEAN AND THE LACK OF ANY SHOWERS IN THE SOUTH PORTION OF THE FORECAST AREA IS TESTIMONY TO THAT. SOME DUST HAS ALSO BEEN REPORTED AT SAINT CROIX AND UPSTREAM ISLANDS. SHOWERS WILL CONTINUE UNTIL DRYER AIR MAKES SOME PROGRESS ACROSS PUERTO RICO...AND AT THIS TIME THAT APPEARS TO BE FOR THE BETTER PART OF THE AFTERNOON. .PREV DISCUSSION... /ISSUED 619 AM AST TUE JUL 17 2007/ SYNOPSIS...AT UPPER LEVELS...UPPER LEVEL TROUGH EXTENDS FROM THE WESTERN ATLANTIC SOUTHWESTWARD TO THE WINDWARD PASSAGE/EASTERN CUBA THIS MORNING. AS THE DAY GOES BY...THIS TROUGH WILL LOSE INFLUENCE ACROSS THE FORECAST AREA...WHILE A HIGH PRESSURE SYSTEM BUILDS ACROSS THE EASTERN CARIBBEAN. AT MID LEVELS...THE REFLECTION OF THE UPPER TROUGH AFOREMENTIONED ABOVE...GOES DOWN TO THE LOWER MID LEVELS OF THE ATMOSPHERE. MOST OF THE CLOUDINESS SEEN THIS MORNING ON SATELLITE ARE ASSOCIATED TO THIS PERTURBATION. THIS FEATURE IS EXPECTED TO MOVE AWAY FROM THE AREA BY THIS EVENING AS IT MOVES WEST NORTHWEST. AT LOW LEVELS...HIGH PRESSURE CENTERED ACROSS THE WESTERN CENTRAL ATLANTIC WILL DOMINATE THE AREA FOR THE NEXT SEVERAL DAY...PRODUCING MODERATE TO FRESH EASTERLY WIND FLOW ACROSS THE LOCAL AREA. DISCUSSION...LATEST SATELLITE PHOTOS AND RADAR OBS ARE SHOWING CLOUDINESS AND ISOLATED SHOWERS AFFECTING MAINLY THE NORTHERN COASTS OF THE ISLAND. OVER THE LOCAL COASTAL WATERS...A FEW THUNDERSTORMS HAVE BEEN DETECTED BY NWS DOPPLER RADAR FOR THE PAST SEVERAL HOURS. THIS SHOWER AND THUNDERSTORM ACTIVITY IS ASSOCIATED WITH A MID LEVEL TROUGH AND THE COMBINATION OF IT WITH LOW LEVEL MOISTURE ARRIVING TO THE LOCAL ISLAND FROM THE EASTERN CARIBBEAN. A BREAK FROM THIS CLOUDINESS IS EXPECTED TO ARRIVE OVER THE EASTERN PORTION OF THE ISLAND WITHIN THE NEXT COUPLE OF HOURS. FOR THIS AFTERNOON...WE WILL SEE A MIXTURE OF CLOUD COVERAGE AS WELL AS PERIODS OF SUNSHINE AS PATCHY GROUPS OF CLOUDS MOVE OVER THE FORECAST AREA. BEHIND THESE CLOUDS...AFRICAN DUST WILL INVADE THE LOCAL REGION AND IT IS EXPECTED TO PREVAIL UNTIL WEDNESDAY. THIS WILL LIMIT SHOWER AND THUNDERSTORM FORMATION ACROSS THE FORECAST AREA TODAY AND TOMORROW. HOWEVER...IF WE RECEIVE ENOUGH ENERGY FROM THE SUN TODAY AND WEDNESDAY TO HEAT THE AIR ABOVE THE SURFACE...THE WESTERN PART OF PUERTO RICO COULD EXPERIENCE SCATTERED MODERATE SHOWERS AND ISOLATED THUNDERSTORMS DUE TO THE COMBINATION OF DAYTIME HEATING AND LOCAL ISLAND EFFECTS. IF THE SKIES PREVAIL MOSTLY CLOUDY WITH LIMITED HEATING OCCURRING THIS AFTERNOON...THEN SHOWERS AND THUNDERSTORMS MAY HAVE DIFFICULTIES GROWING. THE NEXT TROPICAL WAVE IS EXPECTED TO ARRIVE IN THE EASTERN CARIBBEAN ON WEDNESDAY NIGHT INTO THURSDAY AND THEN PASS ACROSS THE FORECAST AREA THURSDAY AFTERNOON. MARINE...ACROSS THE LOCAL WATERS...MARINERS CAN EXPECT WINDS UP TO 18 KNOTS AND SEAS UP TO 6 FEET ACROSS THE LOCAL WATERS TODAY...AND MARINERS ARE URGED TO EXERCISE CAUTION EVERYWHERE...EXCEPT ACROSS THE WATERS JUST OFF WESTERN PUERTO RICO...WHERE WINDS AND SEAS WILL BE LOWER. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 78 90 78 / 40 20 40 40 STT 87 79 87 79 / 30 30 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 12/72
Hazardous weather outlook, Jul 17, 5:00 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE JUL 17 2007 PRZ001>013-AMZ710>750-181000- 600 AM AST TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SHOWERS ALONG THE NORTHERN COAST OF PUERTO RICO ARE EXPECTED TO DIMINISH LATER THIS MORNING...AND LOCAL EFFECTS COMBINED WITH PATCHY LOW LEVEL MOISTURE...ARE EXPECTED TO RESULT IN THE DEVELOPMENT OF SCATTERED DIURNAL SHOWER ACTIVITY OVER THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. THIS SHOWER ACTIVITY MAY RESULT IN VERY LOCALIZED SMALL STREAM AND URBAN FLOODING. IN ADDITION...SMALL CRAFTS ARE URGED TO EXERCISE CAUTION ACROSS THE LOCAL WATERS TODAY...DUE TO WINDS UP TO 18 KNOTS AND SEAS UP TO 6 FEET. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE LOCAL ISLANDS AGAIN TOMORROW...AHEAD OF THE NEXT TROPICAL WAVE EXPECTED TO REACH THE LOCAL AREA ON THURSDAY. THIS WAVE WILL BRING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY TO THE REGION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-181000- 600 AM AST TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SMALL CRAFTS ARE URGED TO EXERCISE CAUTION ACROSS THE LOCAL WATERS TODAY...DUE TO WINDS UP TO 18 KNOTS AND SEAS UP TO 6 FEET. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...ISOLATED PASSING SHOWERS ARE POSSIBLE ACROSS THE LOCAL ISLANDS ON WEDNESDAY...AHEAD OF THE NEXT TROPICAL WAVE...EXPECTED TO REACH THE LOCAL AREA ON THURSDAY. THIS WAVE WILL BRING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY TO THE REGION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:59 AM CDT | Special Marine Warning | JSJ | 46 min | |
| Jul 17, 12:28 PM CDT | Special Marine Warning | JSJ | 62 min | |
| Jul 17, 3:18 PM CDT | Flash Flood Warning | JSJ | 105 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.